Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 19, NWS Little Rock, AR

May 21, 2001Logan County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 21, 2001, 12:23 AM CDT for Logan County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2001, 12:23 AM CDT (05:23 UTC)
Expired
May 21, 2001, 3:30 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Logan County, AR

The radar

The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1724 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1724 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 20, 3:40 PM CDT, 8 hours 43 minutes earlier.

Area forecast discussion, May 20, 3:40 PM CDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT SUN MAY 20 2001

ONE ROUND OF THUNDERSTORMS MOVED ACROSS MUCH OF NORTHERN INTO CENTRAL
ARKANSAS THIS MORNING/EARLY AFTERNOON...WITH QUITE A FEW REPORTS OF
STRONG/DAMAGING WINDS AND HAIL. MAY HAVE BEEN A COUPLE OF TORNADOES
AS WELL. MORE TO COME TONIGHT.

SATELLITE SHOWING THAT STORMS THIS MORNING MOVING EAST OF REGION.
SKIES CLEARING...WITH SUN WARMING ATMOSPHERE IN A HURRY. AT THE SAME
TIME...SYSTEM ALOFT MOVING THROUGH CENTRAL KANSAS/NORTHERN
OKLAHOMA...WITH SCATTERED STORMS FIRING JUST AHEAD OF SYSTEM.
TORNADO WATCH POSTED UNTIL 9PM IN MUCH OF EASTERN OKLAHOMA.

SYSTEM ALOFT WILL MOVE OVER NORTHERN/CENTRAL ARKANSAS TONIGHT.
STRONG COLD FRONT WILL PUSH INTO CENTRAL SECTIONS OF THE STATE FROM
THE NORTHWEST BY 7 AM MONDAY. FRONT WILL INTERACT WITH SYSTEM ALOFT
TO PRODUCE WIDESPREAD THUNDERSTORMS...WITH SEVERE WEATHER LIKELY.
WORDED ACCORDINGLY IN FORECAST.

FRONT WILL CONTINUE PUSHING THROUGH SOUTHERN ARKANSAS MONDAY
MORNING...WITH SEVERE WEATHER STILL POSSIBLE AHEAD OF FRONT. BEHIND
FRONT...DRAMATICALLY COOLER WITH BREEZY NORTHWEST WIND AND LOTS OF
CLOUDS. LOOKS LIKE THERE WILL BE SOME LEFTOVER RAIN/A FEW
THUNDERSHOWERS AS WELL.

MONDAY NIGHT/TUESDAY...CLOUDS WILL DECREASE WITH BELOW NORMAL
TEMPERATURES EXPECTED.

LOOKING AHEAD...UPPER LEVEL LOW PRESSURE IN OHIO VALLEY WILL
RETROGRADE TOWARD ARKANSAS WEDNESDAY/THURSDAY...WITH PLENTY OF
CLOUDS/COOL WEATHER CONTINUING. UPPER LOW WILL DRIFT BACK TO THE
NORTHEAST THROUGH THE WEEKEND...WITH NOT AS MANY CLOUDS AND A SLOW
WARMUP.  (46)

.LIT...NONE

In the hours before

Local storm report, May 20, 8:15 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 PM CDT SUN MAY 20 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0805 PM    SEARCY                    AR   1.75 INCH HAIL
05/20/01   WHITE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 20, 8:21 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
821 PM CDT SUN MAY 20 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0755 PM    5 E ANTIOCH               AR   TORNADO
05/20/01   WHITE                          TORNADO TOUCHED DOWN IN
                                          AN OPEN AREA AND NO
                                          DAMAGE  REPORTED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 20, 10:48 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1048 PM CDT SUN MAY 20 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1203 PM    9 N ENOLA                 AR   WIND DAMAGE
05/20/01   FAULKNER                       TREE ON HOUSE. REPORTED
                                          BY EMERGENCY MANAGEMENT.

0645 PM    1 W SPRINGHILL            AR   .75 INCH HAIL
05/20/01   FAULKNER                       REPORTED BY EMERGENCY
                                          MANAGEMENT.

0700 PM    2 NE GREENBRIER           AR   1.75 INCH HAIL
05/20/01   FAULKNER                       REPORTED BY EMERGENCY
                                          MANAGEMENT.

0705 PM    6 E GREENBRIER            AR   WIND DAMAGE
05/20/01   FAULKNER                       6 TREES DOWN AROUND A
                                          HOUSE. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0829 PM    BALD KNOB                 AR   .75 INCH HAIL
05/20/01   WHITE                          REPORTED BY MOUNTAIN
                                          SPRINGS FIRE DEPT.

0957 PM    2 SE LONDON               AR   1.25 INCH HAIL
05/20/01   POPE                           REPORTED BY STORM
                                          SPOTTER.

1005 PM    LONDON                    AR   1.25 INCH HAIL
05/20/01   POPE                           HAIL COVERING THE
                                          GROUND. REPORTED BY
                                          STORM SPOTTER.

1015 PM    RUSSELLVILLE              AR   .75 INCH HAIL
05/20/01   POPE   1                        REPORTED BY HAM RADIO
                                          OPERATOR.
Special weather statement, May 20, 11:01 PM CDT, 1 hour 22 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>065-210601-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1101 PM CDT SUN MAY 20 2001

...TORNADO WATCH FOR THE NORTHERN TWO THIRDS OF ARKANSAS UNTIL
3 AM...

A TORNADO WATCH HAS BEEN ISSUED FOR MUCH OF NORTH AND CENTRAL
ARKANSAS UNTIL 3 AM MONDAY MORNING. THE WATCH GENERALLY COVERS THOSE
AREAS NORTH OF A LINE THAT EXTENDS FROM DE QUEEN TO DUMAS.

VERY WARM...MOIST AND UNSTABLE AIR HAS OVERTAKEN MUCH OF ARKANSAS. A
STRONG COLD FRONT AND UPPER LEVEL STORM SYSTEM WILL MOVE EAST INTO
ARKANSAS OVERNIGHT. THIS WILL SET THE STAGE FOR MORE SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WIND GUSTS. IN
ADDITION...WINDS ALOFT SUGGEST THE POSSIBILITY OF A FEW TORNADOES.
THE THUNDERSTORMS WILL LIKELY PERSIST INTO THE MORNING HOURS.

PEOPLE ACROSS ARKANSAS...ESPECIALLY THOSE IN NORTH AND CENTRAL
ARKANSAS...SHOULD KEEP TRACK OF THE LATEST WEATHER CONDITIONS. BE
PREPARED TO TAKE QUICK ACTION WHEN WARNINGS ARE ISSUED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO...OR CABLE TV FOR THE
LATEST STATEMENTS AND POSSIBLE WARNINGS.

45
Local storm report, May 20, 11:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1152 PM CDT SUN MAY 20 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1120 PM    JESSIEVILLE               AR   .75 INCH HAIL
05/20/01   GARLAND                        REPORTED BY STORM
                                          SPOTTER.

1135 PM    BENTON                    AR   60 MPH TSTM GUST
05/20/01   SALINE                         POWER LINES DOWN..
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

1142 PM    1 E VILONIA               AR   WIND DAMAGE
05/20/01   FAULKNERa                       TREES DOWN.. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.
Local storm report, May 21, 12:01 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1201 AM CDT MON MAY 21 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1142 PM    1 E VILONIA               AR   WIND DAMAGE
05/20/01   FAULKNER                       BARN BLOWN DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1145 PM    4 SW (LRF)LITTLE ROCK AFB AR   WIND DAMAGE
05/20/01   PULASKI                        TREES DOWN AT GRAVEL
                                          RIDGE. REPORTED BY
                                          SHERIFFS OFFICE.

1145n PM    FERNDALE                  AR   WIND DAMAGE
05/20/01   PULASKI                        TREES DOWN. REPORTED BY
                                          SHERIFFS OFFICE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:10 PM CDTTornado WarningLZKWhite65 min
May 20, 8:01 PM CDTSevere Thunderstorm WarningLZKSearcy59 min
May 20, 8:11 PM CDTTornado WarningLZKWhite, Woodruff64 min
May 20, 8:28 PM CDTSevere Thunderstorm WarningLZKLogan62 min
May 20, 8:46 PM CDTTornado WarningLZKLogan44 min
May 20, 9:02 PM CDTTornado WarningLZKBoone43 min
May 20, 9:33 PM CDTTornado WarningLZKScott57 min
May 20, 9:34 PM CDTSevere Thunderstorm WarningLZKLogan26 min
May 20, 9:55 PM CDTTornado WarningLZKYell65 min
May 20, 10:03 PM CDTSevere Thunderstorm WarningLZKPope42 min
May 20, 10:26 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Yell64 min
May 20, 10:26 PM CDTSevere Thunderstorm WarningLZKConway64 min
May 20, 10:28 PM CDTSevere Thunderstorm WarningLZKScott62 min
May 20, 11:00 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski, Saline65 min
May 20, 11:00 PM CDTSevere Thunderstorm WarningLZKVan Buren65 min
May 20, 11:27 PM CDTSevere Thunderstorm WarningLZKSharp33 min
May 20, 11:32 PM CDTSevere Thunderstorm WarningLZKCleburne, White58 min
May 20, 11:32 PM CDTSevere Thunderstorm WarningLZKLonoke58 min
May 20, 11:36 PM CDTSevere Thunderstorm WarningLZKLogan54 min
May 21, 12:05 AM CDTSevere Thunderstorm WarningLZKGrant, Pulaski, Saline30 min
May 21, 12:10 AM CDTSevere Thunderstorm WarningLZKPrairie, Woodruff65 min
May 21, 12:45 AM CDTSevere Thunderstorm WarningLZKMonroe45 min
May 21, 12:51 AM CDTSevere Thunderstorm WarningLZKScott39 min
May 21, 1:05 AM CDTSevere Thunderstorm WarningLZKPolk55 min
May 21, 2:20 AM CDTSevere Thunderstorm WarningLZKMontgomery24 hr

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.